MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL

BOSTON SCIENTIFIC CORPORATION TRAPEZOID RX; LITHOTRIPTOR, BILIARY MECHANICAL
Model Number M00510860
Medical Device Problem Codes Break (1069); Use of Device Problem (1670); Separation Failure (2547); Adverse Event Without Identified Device or Use Problem (2993); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6 imdrf device code a23 was added to capture use of device issue - misuse as the device was used in the incorrect anatomy.Block h6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a0401 captures the reportable event of pull wire break.Imdrf impact code f2301 captures the pancreatic stent implanted.Block h10: investigation findings the returned trapezoid rx lithotripter basket was analyzed, and it was observed that the sheath was buckled and torn, the pull wire was broken and kinked, the coil was damaged, and the side car rx was pushed back.It was also noted that the basket tip was still attached to the basket wires.The reported events were confirmed.These problems could have occurred due to excessive manipulation when trying to open the stuck basket or when grabbing the stone and applying excessive force to the handle.Additionally, the technique used, or the patient's anatomical conditions could have contributed to the event.It was also noted that the side car rx was pushed back, which was also most likely caused due to the amount of force applied on the thumb ring when attempting to crush the stone.A labeling review was performed which found evidence to suggest that the device was used in a manner inconsistent with the labeled indications.The instructions for use (ifu) states, "trapezoid rx wireguided retrieval basket is not intended for use in the pancreas.", however, it was reported that the device was used in the pancreatic duct.The ifu contains detailed device information and instructions for the device use and there is no evidence that there is any issue with translation, wording, or graphics of the ifu/labeling information.Since this device was not used in the correct anatomy, it is likely that the difficulties that were encountered during the procedure were related to extra pressure that was applied to retract the device from the pancreatic duct once it was not possible to crush the stone.Based on all available information, adverse event related to procedure was selected as the most probable root cause.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx lithotripter basket was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the trapezoid rx basket was used in an attempt to remove a stone from the pancreatic duct.The stone was a bit large, in which the basket could not break the stone.An alliance handle was used in an attempt to crush the stone and detach the tip of the basket.However, the basket got stuck in the pancreatic duct.It was also noted that the pull wire was broken.Fortunately, after several mobilizations by opening and closing, the basket was able to be removed.A pancreatic stent was placed, and the procedure ended.There were no patient complications reported as a result of this event.The patient is in inpatient care being monitored and doing well at this time.There is no date as to when the patient will be taken back for examination.Note: the instructions for use (ifu) indicate that this trapezoid rx lithotripter basket is not intended for use in the pancreas.However, the customer reported that the anatomical location of the procedure was at the pancreatic duct.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a150301 captures the reportable event of tip failure to separate.Imdrf device code a0401 captures the reportable event of pull wire break.Imdrf impact code f2301 captures the pancreatic stent implanted.
 
Event or Problem Description
It was reported to boston scientific corporation that a trapezoid rx lithotripter basket was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the trapezoid rx basket was used in an attempt to remove a stone from the pancreatic duct.The stone was a bit large, in which the basket could not break the stone.An alliance handle was used in an attempt to crush the stone and detach the tip of the basket.However, the basket got stuck in the pancreatic duct.It was also noted that the pull wire was broken.Fortunately, after several mobilizations by opening and closing, the basket was able to be removed.A pancreatic stent was placed, and the procedure ended.There were no patient complications reported as a result of this event.The patient is in inpatient care being monitored and doing well at this time.There is no date as to when the patient will be taken back for examination.

Brand Name
TRAPEZOID RX
Common Device Name
LITHOTRIPTOR, BILIARY MECHANICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18618998
Report Number3005099803-2024-00199
Device Sequence Number16754437
Product Code LQC
UDI-Device Identifier08714729296379
UDI-Public08714729296379
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K040447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/19/2024
Device Model NumberM00510860
Device Catalogue Number1086
Device Lot Number0032684334
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/09/2024
Supplement Date Received by Manufacturer03/22/2024
Initial Report FDA Received Date01/31/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown